MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX156MH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast reconstruction with a mentor cpx4 plus, smooth, medium height tissue expander and experienced deflation (side unknown) post-operatively, which was confirmed during a physical exam.As a result, the patient underwent removal and replacement with a similar device on (b)(6) 2023.
 
Additional Manufacturer Narrative
On sep 6, 2023, additional information was received indicating the patient's race is caucasian.The date of event was identified as jul 18, 2023.The device serial number was identified as (b)(6).On sep 18, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing and microscopic examination of the returned device.During visual analysis of the returned sample cpx4 plus sm te mh 800cc no apparent damage or visual anomalies were observed.Leak testing was performed, in accordance with mentor procedures and it revealed a tear on the posterior view between the union of the shell and patch.Microscopic examination was performed, and the cause of the deflation could not be identified.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.With consideration to the observations from evaluating the complaint device, the manufacturing records and the existing process controls, the tear reported could not be confirmed to be caused by manufacturing.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17690685
Report Number1645337-2023-10433
Device Sequence Number20427785
Product Code LCJ
UDI-Device Identifier10081317028403
UDI-Public10081317028403
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2025
Device Catalogue NumberSCPX156MH
Device Lot Number9608332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/06/2023
11/06/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/29/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite